Wisconsin, 2015Flash Flooding in Wisconsin, September 17, 2015
September 17, 2015 · NWS MPX · 3 events in 3 counties and zones
Several waves of thunderstorms moved across east central Minnesota, and into west central Wisconsin during the morning of Thursday, September, 17th. These storms dropped up to 5-6 inches of rain in Barron County before 9 AM LST.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several waves of thunderstorms moved across east central Minnesota, and into west central Wisconsin during the morning of Thursday, September, 17th. These storms dropped up to 5-6 inches of rain in Barron County before 9 AM LST. There were reports of washed out roads near Cameron, Barron and Chetek. Heavy rainfall, and associated runoff, also caused several creeks near Bloomer in Chippewa County to flood and caused one highway west of Bloomer to close.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 17, 5:44 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 17, 5:44 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 AM CDT THU SEP 17 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 515 AM CDT THU SEP 17 2015
A VERY SUMMER FEEL TO THE WEATHER THIS MORNING...WITH 3 AM
TEMPERATURES ACROSS MUCH OF THE AREA STILL IN THE LOW TO MID
70S...DEWPOINTS IN THE UPPER 60S...AND HIT-AND-MISS THUNDERSTORMS
POPPING UP ALL NIGHT WITHIN A MOISTURE RICH 30 KT LLJ. RESPONSIBLE
FOR ALL OF THIS IS A BROAD TROUGH OVER WRN CANADA WITH ITS AXIS
DIPPING DOWN INTO NEVADA. THIS UPPER FEATURE WILL LIFT NE THROUGH
THE DAY...WHICH WILL HELP DRIVE THE SFC LOW OVER SE NODAK INTO NW
ONTARIO...FINALLY DRIVING THE COLD FRONT THAT HAS THREATENED TO
COME INTO THE MPX AREA THE LAST FEW DAYS THROUGH MN AND WI.
BIGGEST CHANGE NOTED WITH THE GUIDANCE...ESPECIALLY WITH RESPECT
TO THE CAMS...IS A SLOWING IN THE SPEED WITH WHICH THE FRONT MOVES
ACROSS THE AREA...SO BIGGEST CHANGE WITH THE FORECAST WAS TO PULL
CATEGORICAL POPS THIS AFTERNOON FARTHER WEST AND SLOW THEIR
DEPARTURE OUT OF THE ERN SECTIONS OF THE MPX CWA.
FOR THIS MORNING...MOST HI-RES GUIDANCES SHOW GREATEST TSRA
COVERAGE OCCURRING THIS MORNING OVER ERN MN/WRN WI AS A WAVE
CURRENTLY DOWN BY SIOUX CITY LIFTS NORTHEAST TOWARD WRN WI. THIS
ACTIVITY SHOULD LARGELY CLEAR THE MPX AREA BY NOON...WITH THE EVER
SO BRIEF BREAK IN TSRA ACTIVITY OCCURRING BEFORE STORMS LIGHT UP
ALONG THE COLD FRONT IN THE AFTERNOON. PRETTY GOOD AGREEMENT AMONG
THE CAMS THAT WE SEE DEEP CONVECTION INITIATE ALONG THE COLD FRONT
BETWEEN 19Z AND 21Z NEAR A CAMBRIDGE TO MANKATO LINE. FORCING AND
MORE LINE PARALLEL SHEAR SUPPORT WHAT THE CAMS SHOW IN THAT WE SEE
A BROKEN LINE OF STORMS DEVELOP THAT SWEEPS EAST INTO WI AROUND
21/22Z AND QUICKLY CLEARS THE ERN SECTIONS OF THE MPX AREA AROUND
2Z.
FROM THE SEVERE POTENTIAL...WE CONTINUE TO SEE MIXED SIGNALS.
MODELS ARE PRETTY CONSISTENT WITH DEVELOPING 1500-2500 J/KG OF
MLCAPE AHEAD OF THE FRONT THIS AFTERNOON THAT IS RELATIVELY
UNCAPPED AS CONTINUED HEIGHT FALLS START TO COOL THE WARM EML THAT
MOVED OVER US ON SUNDAY. PROBLEM WITH THIS THOUGH IS THIS EML IS
WHAT HAS GIVEN US VERY STEEP MID LEVEL LAPSE RATES...AND THOSE
WILL BE WEAKENING WITH THE CAP. IN ADDITION...THERE WILL STILL BE
A DISCONNECT BETWEEN THE DEEP LAYER SHEAR AND THE LOW LEVEL SHEAR.
THE DEEP SHEAR WILL BE LAGGING BEHIND THE FRONT SOME...WITH THE
LOW LEVEL SHEAR PUSHING EAST WITH THE LLJ THIS EVENING. LOOKING AT
CAMS...PROBABILITIES FOR UH GREATER THAN 25 M/S IS GREATEST AROUND
SE MN/NE IA/SW WI...WHICH IS WHERE THE GREATEST DESTABILIZATION IS
EXPECTED AND HAPPENS TO COINCIDE WITH WHERE THE SPC HAS A 5%
TORNADO THREAT. WITH QUESTIONS ABOUT AMOUNT OF CLEARING AND
DESTABILIZATION WE SEE ALONG WITH THE WEAKER MID LEVEL LAPSE
RATES...WE MAY NOT SEE QUITE AS ROBUST UPDRAFTS AS WE HAVE MANAGED
THIS MORNING...BUT THE SEVERE RISK SEEMS WARRANTED...WITH THE CIPS
SEVERE ANALOGS CONTINUING TO SHOW 4 OF THE 15 ANALOG EVENTS THAT
PRODUCED SLIGHT RISK OR GREATER WORTHY SEVERE REPORTS.
FOR TONIGHT...WE WILL QUIET DOWN PRETTY QUICK IN THE WAKE OF THE
FRONT...WITH DEWPOINTS FALLING BACK INTO THE 40S...THOUGH WE LOOK
TO ONLY HAVE ENOUGH TIME TO GET TEMPS DOWN INTO THE 50S BEFORE
DIURNAL WARMING KICKS IN FRIDAY MORNING. ANY RAIN COMING IN WITH
THE SYSTEM FOR FRIDAY WILL COME AFTER 12Z FRIDAY...SO HAVE THE
REST OF THE SHORT TERM DRY ONCE WE CLEAR THE COLD FRONT OUT.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 415 AM CDT THU SEP 17 2015
FRIDAY AND FRIDAY NIGHT...POTENT CDFNT WILL BE LOCATED OVER LK
MICHIGAN SNAKING SWWD OVER SRN WI INTO NE IA...WELL E OF THE WFO
MPX CWFA. THIS WILL ALLOW MUCH COOLER AIR TO INFILTRATE THE REGION
AS HIGH TEMPS WILL ONLY HIT THE LOW-MID 60S FRI AFTN. A SECONDARY
WEAK LOW PRES CENTER WILL DEVELOP OVER THE WRN DAKOTAS DURG THE
DAY ON FRI...IN ADVANCE OF A KICKER SHTWV H5 TROF MOVG EWD WITHIN
FAIRLY PROGRESSIVE ZONAL FLOW ALOFT. A SWATH OF MID-UPR LVL
MOISTURE WILL ACCOMPANY THE SFC LOW BUT DRIER AIR AT THE SFC WILL
MITIGATE HIGH QPF AMOUNTS ALONG WITH THE PROGRESSIVE NATURE OF
THIS SYSTEM. PLUS...INSTABILITY WILL BE AT A MINIMUM SO WILL OMIT
THUNDER FROM THIS PORTION OF THE FCST. COVERAGE LOOKS TO ONLY BE
SCATTERED SO 30-50 POPS WILL GENERALLY SUFFICE...ALTHOUGH THE
TRACK OF THE SYSTEM FROM THE SRN DAKOTAS OVER SRN MN DOES WARRANT
SOME LIKELY POPS NEAR THE IA BORDER. THIS SYSTEM QUICKLY SHIFTS
INTO WI FRI NIGHT...ALLOWING ANY AND ALL PRECIP TO COME TO AN END
BY DAYBREAK SAT MRNG.
SATURDAY THROUGH MONDAY...HIGH PRES WILL MAKE ITS WAY INTO THE
REGION OVER THE WEEKEND THROUGH MONDAY OF NEXT WEEK. MAINLY CLEAR
SKIES AND DRIER AIR WILL BE THE RULE. IN ADDITION...SFC WINDS WILL
GRADUALLY SWING AROUND FROM NWLY ON SAT TO SLY ON SUN AND MON
WHILE A NE-SW RIDGE AXIS ALOFT SHIFTS OVER THE REGION. THE SFC
SHIFT PLUS BUILDING HEIGHTS ALOFT THROUGH THIS PERIOD WILL MEAN A
GRADUAL WARMING OF TEMPERATURES INTO EARLY NEXT WEEK. HIGHS WILL
CLIMB OUT OF THE 60S INTO THE LWR-MID 70S.
TUESDAY AND WEDNESDAY...ANOTHER COLD FRONT IS PROGGED TO PUSH THRU
THE REGION DURING THE MIDDLE OF NEXT WEEK ALTHOUGH THE TIMING AND
PHASING WITH MOISTURE IS A BIT IN QUESTION BETWEEN THE 00Z GFS AND
00Z ECMWF. THERE IS COMMONALITY BETWEEN A FRONTAL PASSAGE SO HAVE
OPTED TO INCLUDE POPS BUT NO HIGHER THAN 30 PERCENT FOR EITHER
PERIOD. HAVE ALSO SHOWN A SLIGHT DROP IN TEMPS DUE TO THE
CLOUD/RAIN COMPLICATIONS AND THE FROPA...KNOCKING HIGHS BACK DOWN
TO THE UPR 60S TO ARND 70.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 644 AM CDT THU SEP 17 2015
NUMEROUS THUNDERSTORMS WILL BE IMPACTING ERN MN/WRN WI THIS
MORNING. INHERITED TAFS CAPTURED THIS THREAT WELL AND ALL THAT WAS
NEEDED WAS TO EXTEND TEMPO GROUPS BY ABOUT AN HOUR AS STORMS
CONTINUE TO BUILD TO THE SW. WITH THE MULTIPLE ROUNDS OF
RAIN...MVFR CIGS HAVE STARTED TO APPEAR AS WELL...SO LEFT MVFR CIG
MENTION IN AS WELL FOR MSP/RNH/EAU...THOUGH THEY MAY NOT LAST AS
LONG AS CURRENTLY FORECAST...ESPECIALLY IN WI. HRRR IS STARTING TO
BACK OFF SOME ON ITS THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS
AFTERNOON...THOUGH STARTING TO GET MORE CONFIDENT ON POTENTIAL
TIMING OF STORMS WITH THE FRONT...SO NARROWED DOWN AFTERNOON TEMPOS
AT MSP/RNH/EAU. AFTERNOON ACTIVITY WILL REMAIN EAST OF
AXN/STC/RWF. BEHIND THE FRONT TONIGHT...HIGH CONFIDENCE IN WINDS
GOING NORTHWEST AND SKIES SKC.
KMSP...14Z MAY BE A LITTLE LONG FOR CARRYING A TEMPO GROUP FOR
THUNDER THIS MORNING...BUT WITH ACTIVITY CONTINUING TO DEVELOP SW
OF THE FIELD...DECIDED TO ERR ON THE SIDE OF CAUTION WITH STORMS
THIS MORNING. HRRR IS STARTING TO BACK AWAY FROM STORMS IMPACTING
MSP THIS AFTERNOON AND BASED NARROWER WINDOW FOR AFTERNOON TEMPO
GROUP ON WHEN MODELS SHOW FRONT WORKING INTO THE TWIN CITIES.
/OUTLOOK FOR KMSP/
FRI...VFR. MVFR SHRA POSSIBLE. WIND NNW 5-10 KTS.
SAT...VFR. WIND W 7-10 KTS.
SUN...VFR. WIND S 10-12 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
SHORT TERM...MPG
LONG TERM...JPC
AVIATION...MPG
Hazardous weather outlook, Sep 17, 4:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 AM CDT THU SEP 17 2015
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
181000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
500 AM CDT THU SEP 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED OVER EASTERN MINNESOTA INTO
WESTERN WISCONSIN THIS MORNING...THEN ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER EASTERN MINNESOTA THROUGH WESTERN
WISCONSIN THIS AFTERNOON THROUGH THIS EVENING. THOUGH ISOLATED
THUNDERSTORMS THIS MORNING MAY BE SEVERE...THERE IS A HIGHER RISK
OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN
HAZARDS ARE LARGE HAIL AND DAMAGING WINDS...THOUGH ISOLATED
TORNADOES CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.
In the hours before
Local storm report, Sep 17, 3:36 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 AM CDT THU SEP 17 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM HAIL CRYSTAL 45.03N 93.36W
09/17/2015 E0.88 INCH HENNEPIN MN PUBLIC
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Sep 17, 3:40 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
440 AM CDT THU SEP 17 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL CRYSTAL 45.04N 93.36W
09/17/2015 E1.00 INCH HENNEPIN MN PUBLIC
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Sep 17, 4:15 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 AM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM HAIL 4 SE MANKATO 44.13N 93.93W
09/17/2015 M0.88 INCH BLUE EARTH MN COCORAHS
&&
ADLSpecial weather statement, Sep 17, 5:27 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 AM CDT THU SEP 17 2015
MNZ062-063-070-171230-
WASHINGTON-DAKOTA-RAMSEY-
627 AM CDT THU SEP 17 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
WASHINGTON...DAKOTA...RAMSEY...
AT 625 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER ST. PAUL. 1 TO 2 INCHES HAVE ALREADY FALLEN...WITH
ADDITIONAL HEAVY RAIN EXPECTED OVER THE NEXT HOUR.
LOCATIONS IMPACTED INCLUDE...
ST. PAUL...EAGAN...WOODBURY...MAPLEWOOD...INVER GROVE HEIGHTS...
ROSEVILLE...OAKDALE...WHITE BEAR LAKE...SOUTH ST. PAUL...WEST ST.
PAUL...VADNAIS HEIGHTS AND MENDOTA HEIGHTS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 238 AND 249.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 132 AND 144.
THIS INCLUDES THE FOLLOWING LOCATIONS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4500 9289 4483 9310 4487 9319 4489 9318
4491 9320 4494 9320 4506 9308
TIME...MOT...LOC 1125Z 240DEG 0KT 4496 9309
ADLLocal storm report, Sep 17, 6:18 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
718 AM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM FLASH FLOOD 1 N DOWNTOWN ST PAUL 44.96N 93.09W
09/17/2015 RAMSEY MN BROADCAST MEDIA
FLASH FLOODING OCCURRING AT INTERSTATE 35 EAST AND
MARYLAND AVENUE.
&&
ADLSpecial weather statement, Sep 17, 6:31 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 AM CDT THU SEP 17 2015
MNZ062-063-171330-
WASHINGTON-RAMSEY-
731 AM CDT THU SEP 17 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
WASHINGTON...RAMSEY...
AT 728 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER WASHINGTON AND NORTHEAST RAMSEY COUNTIES. 2 TO 3
INCHES OF RAIN HAVE FALLEN...WITH UP TO AN ADDITIONAL INCH POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MAPLEWOOD...OAKDALE...WHITE BEAR LAKE...LINO LAKES...FOREST LAKE...
STILLWATER...HUGO...VADNAIS HEIGHTS...LAKE ELMO...MAHTOMEDI...CHISAGO
CITY AND SCANDIA.
THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 144 AND 157.
THIS INCLUDES THE FOLLOWING LOCATIONS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4529 9276 4521 9275 4520 9277 4517 9276
4497 9284 4504 9307 4530 9295
TIME...MOT...LOC 1228Z 240DEG 0KT 4513 9286
ADLFlash Flood, Polk
- When
- September 17, 7:00 AM CST to 9:00 AM CST
- Where
- Polk County, 1.55 mi NNW of Clayton to 3.74 mi NNE of Clayton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 45.350, -92.183
Excessive rainfall amounts of 3 to 6 inches occurred in parts of Polk County which led to roads washed out and closed. Two of the roads were near Clayton.
Flash Flood, Barron
- When
- September 17, 7:05 AM CST to 9:45 AM CST
- Where
- Barron County, 3.87 mi NNW of Reeve to 3.46 mi W of Hillsdale
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 45.283, -92.154
Parts of 9th Avenue between 5th and County Road P, near Arland, were washed out due to excessive rainfall. Significant street flooding was noted at 15th Avenue and west of 10th Avenue near Poskin, along the Vermillion River. In addition, there were reports of water over the road north of Barron, near the Yellow River.
Flash Flood, Chippewa
- When
- September 17, 9:00 AM CST to 11:00 AM CST
- Where
- Chippewa County, 4.2 mi W of Bloomer to 2.36 mi WSW of Bloomer
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Social Media
- Coordinates
- 45.109, -91.565
Several reports on media and on social media had significant flooding along the Como Creek, near Bloomer. It closed parts of Highway 40, along the creek, west of Bloomer for several hours in the morning. In addition, a social media picture had street flooding on Duncan Creek in the town of Bloomer. The flood waters also had covered up Bloomer High School practice football field, a baseball field and the old playground for elementary school.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in Wisconsin, September 17 to 18, 2015$42,000 · 70 kt wind · 3 events
- Damaging Winds in Illinois, September 17, 2015$30,000 · 2 events
- Lightning Strike in Wisconsin, September 17, 2015$20,000 · 1 event
- Hail and Damaging Winds in Kansas, September 17 to 18, 20151.5 in hail · 10 events
- Hail in Iowa, September 17, 20151.75 in hail · 9 events
- Hail in Iowa, September 17 to 18, 20151 in hail · 6 events
- Flash Flooding and Hail in Minnesota, September 17, 20151 in hail · 5 events
- Hail in Nebraska, September 17, 20151 in hail · 3 events
- Funnel Clouds in Oregon, September 17, 20152 events
- Flash Flood and Damaging Wind in Illinois, September 17 to 18, 201552 kt wind · 2 events
- Hail and Damaging Wind in Missouri, September 17, 201552 kt wind · 2 events
- Hail in Minnesota, September 17, 20151 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594956, 594682, 594699.